• DE
  • EN
  • FR
  • International Database and Gallery of Structures


Free Longitudinal Vibrations of Bimodular Beams: A Comparative Study


Medium: journal article
Language(s): en 
Published in: International Journal of Structural Stability and Dynamics, , n. 1, v. 11
Page(s): 23-56
DOI: 10.1142/s0219455411003975

In this paper, we consider the problem of the free longitudinal vibrations of a beam made of a bimodular material, i.e. an elastic material whose in-tension Young's modulus is a fraction of that under compression. After recalling the exact solutions for an infinite beam and for a beam with fixed ends calculated via the characteristics method, we apply high-resolution methods based on the finite-element approach to solve the nonlinear equation of the motion. In particular, we compare the exact solutions with the numerical solutions calculated using the collocation and least-squares method developed in the present study, the space-time element method, as well as total variation diminishing (TVD) and Newmark methods.

Structurae cannot make the full text of this publication available at this time. The full text can be accessed through the publisher via the DOI: 10.1142/s0219455411003975.
  • About this
    data sheet
  • Reference-ID
  • Published on:
  • Last updated on: